Table of Contents Author Guidelines Submit a Manuscript
Abstract and Applied Analysis
Volume 2014, Article ID 438289, 11 pages
http://dx.doi.org/10.1155/2014/438289
Research Article

A Galerkin Finite Element Method for Numerical Solutions of the Modified Regularized Long Wave Equation

1Center for Computational Geosciences, School of Mathematics and Statistics, Xi’an Jiaotong University, Xi’an 710049, China
2Department of Chemical & Petroleum Engineering, Schulich School of Engineering, University of Calgary, Calgary, AB, Canada T2N 1N4

Received 26 March 2014; Accepted 31 May 2014; Published 19 June 2014

Academic Editor: Ljubisa Kocinac

Copyright © 2014 Liquan Mei et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. D. H. Peregrine, “Calculations of the development of an undular bore,” Journal of Fluid Mechanics, vol. 25, no. 2, pp. 321–330, 1966. View at Publisher · View at Google Scholar
  2. T. B. Benjamin, J. L. Bona, and J. J. Mahony, “Model equations for long waves in nonlinear dispersive systems,” Philosophical Transactions of the Royal Society of London A, vol. 272, no. 1220, pp. 47–78, 1972. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  3. S. Kutluay and A. Esen, “A finite difference solution of the regularized long-wave equation,” Mathematical Problems in Engineering, vol. 2006, Article ID 85743, 14 pages, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  4. J. Lin, Z. Xie, and J. Zhou, “High-order compact difference scheme for the regularized long wave equation,” Communications in Numerical Methods in Engineering, vol. 23, no. 2, pp. 135–156, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  5. P. Avilez-Valente and F. J. Seabra-Santos, “A Petrov-Galerkin finite element scheme for the regularized long wave equation,” Computational Mechanics, vol. 34, no. 4, pp. 256–270, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  6. A. Esen and S. Kutluay, “Application of a lumped Galerkin method to the regularized long wave equation,” Applied Mathematics and Computation, vol. 174, no. 2, pp. 833–845, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  7. Y. Liu, H. Li, Y. Du, and J. Wang, “Explicit multistep mixed finite element method for RLW equation,” Abstract and Applied Analysis, vol. 2013, Article ID 768976, 12 pages, 2013. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  8. B. Saka and İ. Dağ, “A numerical solution of the RLW equation by Galerkin method using quartic B-splines,” Communications in Numerical Methods in Engineering with Biomedical Applications, vol. 24, no. 11, pp. 1339–1361, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  9. İ. Dağ, “Least-squares quadratic B-spline finite element method for the regularised long wave equation,” Computer Methods in Applied Mechanics and Engineering, vol. 182, no. 1-2, pp. 205–215, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  10. İ. Dağ and M. N. Özer, “Approximation of the RLW equation by the least square cubic B-spline finite element method,” Applied Mathematical Modelling, vol. 25, no. 3, pp. 221–231, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at Scopus
  11. H. Gu and N. Chen, “Least-squares mixed finite element methods for the RLW equations,” Numerical Methods for Partial Differential Equations, vol. 24, no. 3, pp. 749–758, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  12. A. A. Soliman and K. R. Raslan, “Collocation method using quadratic B-spline for the RLW equation,” International Journal of Computer Mathematics, vol. 78, no. 3, pp. 399–412, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  13. İ. Dağ, B. Saka, and D. Irk, “Application of cubic B-splines for numerical solution of the RLW equation,” Applied Mathematics and Computation, vol. 159, no. 2, pp. 373–389, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  14. A. A. Soliman and M. H. Hussien, “Collocation solution for RLW equation with septic spline,” Applied Mathematics and Computation, vol. 161, no. 2, pp. 623–636, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  15. S. U. Islam, S. Haq, and A. Ali, “A meshfree method for the numerical solution of the RLW equation,” Journal of Computational and Applied Mathematics, vol. 223, no. 2, pp. 997–1012, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  16. S. Haq, S. U. Islam, and A. Ali, “A numerical meshfree technique for the solution of the MEW equation,” Computer Modeling in Engineering & Sciences, vol. 38, no. 1, pp. 1–23, 2008. View at Google Scholar · View at MathSciNet
  17. L. Mei and Y. Chen, “Explicit multistep method for the numerical solution of RLW equation,” Applied Mathematics and Computation, vol. 218, no. 18, pp. 9547–9554, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  18. L. Zhang, “A finite difference scheme for generalized regularized long-wave equation,” Applied Mathematics and Computation, vol. 168, no. 2, pp. 962–972, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  19. M. Mohammadi and R. Mokhtari, “Solving the generalized regularized long wave equation on the basis of a reproducing kernel space,” Journal of Computational and Applied Mathematics, vol. 235, no. 14, pp. 4003–4014, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  20. D. Kaya, “A numerical simulation of solitary-wave solutions of the generalized regularized long-wave equation,” Applied Mathematics and Computation, vol. 149, no. 3, pp. 833–841, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  21. T. Roshan, “A Petrov-Galerkin method for solving the generalized regularized long wave (GRLW) equation,” Computers & Mathematics with Applications, vol. 63, no. 5, pp. 943–956, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  22. A. A. Soliman, “Numerical simulation of the generalized regularized long wave equation by He's variational iteration method,” Mathematics and Computers in Simulation, vol. 70, no. 2, pp. 119–124, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  23. R. Mokhtari and M. Mohammadi, “Numerical solution of GRLW equation using Sinc-collocation method,” Computer Physics Communications, vol. 181, no. 7, pp. 1266–1274, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  24. A. H. A. Ali, A. A. Soliman, and K. R. Raslan, “Soliton solution for nonlinear partial differential equations by cosine-function method,” Physics Letters A, vol. 368, no. 3-4, pp. 299–304, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  25. L. R. T. Gardner, G. A. Gardner, F. A. Irk, and N. K. Amein, “Approximations of solitary waves of the MRLW equation by B-spline finite elements,” The Arabian Journal for Science and Engineering A, vol. 22, no. 2, pp. 183–193, 1997. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  26. A. K. Khalifa, K. R. Raslan, and H. M. Alzubaidi, “A finite difference scheme for the MRLW and solitary wave interactions,” Applied Mathematics and Computation, vol. 189, no. 1, pp. 346–354, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  27. A. K. Khalifa, K. R. Raslan, and H. M. Alzubaidi, “A collocation method with cubic B-splines for solving the MRLW equation,” Journal of Computational and Applied Mathematics, vol. 212, no. 2, pp. 406–418, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  28. K. R. Raslan and S. M. Hassan, “Solitary waves for the MRLW equation,” Applied Mathematics Letters, vol. 22, no. 7, pp. 984–989, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  29. K. R. Raslan and T. S. EL-Danaf, “Solitary waves solutions of the MRLW equation using quintic B-splines,” Journal of King Saud University: Science, vol. 22, no. 3, pp. 161–166, 2010. View at Publisher · View at Google Scholar · View at Scopus
  30. A. K. Khalifa, K. R. Raslan, and H. M. Alzubaidi, “Numerical study using ADM for the modified regularized long wave equation,” Applied Mathematical Modelling, vol. 32, no. 12, pp. 2962–2972, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet